Multivariate partial adjustment of financial ratios: a Bayesian hierarchical approach
Jose Gallizo,
Pilar Gargallo and
Manuel Salvador
Additional contact information
Pilar Gargallo: Department of Statistical Methods, Faculty of Economics and Business Studies, University of Zaragoza, Spain, Postal: Department of Statistical Methods, Faculty of Economics and Business Studies, University of Zaragoza, Spain
Manuel Salvador: Department of Statistical Methods, Faculty of Economics and Business Studies, University of Zaragoza, Spain, Postal: Department of Statistical Methods, Faculty of Economics and Business Studies, University of Zaragoza, Spain
Journal of Applied Econometrics, 2008, vol. 23, issue 1, 43-64
Abstract:
In this paper we propose a multivariate extension of the partial adjustment model of financial ratios. To that end, we use a dynamic factor model which assumes that financial ratios measuring, essentially, the same economic-financial dimension of the firm evolve in a similar way, reflecting the evolution of the common factor. The proposed model is hierarchical with three levels. The first describes the relationship between each ratio and its common factor; the second describes the evolution of the common factors over time by means of Lev's (1969) partial adjustment model; and the third analyzes the similarity of firms' adjustment coefficients, taking into account their characteristics. The methodology is applied to the analysis of a set of financial ratios related to the business and financial structure of the firm. Copyright © 2008 John Wiley & Sons, Ltd.
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)
Downloads: (external link)
http://hdl.handle.net/10.1002/jae.966 Link to full text; subscription required (text/html)
http://qed.econ.queensu.ca:80/jae/2008-v23.1/ Supporting data files and programs (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:23:y:2008:i:1:p:43-64
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
DOI: 10.1002/jae.966
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().